Michigan, 2013High Wind in Michigan, January 19 to 20, 2013
January 19 to 20, 2013 · NWS DTX · 14 events in 14 counties and zones
An intense Arctic Front swept through southeast Michigan around Midnight of January 19th, with westerly winds gusting around 60 mph across much of the area during the early morning hours of January 20th. Dozens of trees and power lines were downed across individual counties, leading to power outages in excess of 120,000 DTE customers during the peak of the winds.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14 million
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense Arctic Front swept through southeast Michigan around Midnight of January 19th, with westerly winds gusting around 60 mph across much of the area during the early morning hours of January 20th. Dozens of trees and power lines were downed across individual counties, leading to power outages in excess of 120,000 DTE customers during the peak of the winds.
Here are some of the higher wind gusts and times reported:
Caro...61 MPH...1214 AM. |Pontiac...60 MPH...301 AM. |Ypsilanti...60 MPH...140 AM. |Flint...59 MPH...247 AM. |Adrian ...55 MPH...128 AM. |Detroit Metro Airport...55 MPH...158 AM. |White Lake...54 MPH...150 AM. |Owosso...53 MPH...1255 AM. |Downtown Detroit (DET)...53 MPH...149 AM. |Monroe...52 MPH...312 AM. |Lapeer...52 MPH...233 AM.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jan 19, 6:18 PM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Jan 19, 6:18 PM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
618 PM EST SAT JAN 19 2013
.AVIATION...
//DISCUSSION...
A STRONG COLD FRONT REMAINS ON TARGET TO SWEEP THROUGH SOUTHEAST
MICHIGAN WITHIN THE 03-06Z TIMEFRAME. PRE-FRONTAL SOUTHWEST WINDS
WILL CONTINUE TO GUST WITHIN THE 25 KNOT RANGE. WINDS THEN
SHIFT TO WESTERLY AND STRENGTHEN CONSIDERABLY OVERNIGHT IN THE WAKE
OF THIS FRONT AS ARCTIC AIR SURGES ACROSS THE REGION. THIS WILL
RESULT IN A 4-6 HOUR PERIOD OF SUSTAINED WINDS OF 22-24 KNOTS WITH
GUSTS AS HIGH AS 40 KNOTS. A RATHER LIMITED/NARROW RIBBON OF DEEPER
MOISTURE IMMEDIATELY PRECEDING THE FRONTAL ZONE MAY SUPPORT SOME
VERY LIGHT SHOWERS/SPRINKLES WITH MINIMAL IMPACT TO AVIATION.
WESTERLY FLOW WILL GRADUALLY EASE ON SUNDAY AS THE GRADIENT
SLACKENS. CONDITIONS FOR THE REMAINDER OF THE WEEKEND WILL BE
MARKED BY A PERSISTENT LOW VFR STRATUS...WITHIN AN ENVIRONMENT
SUPPORTIVE OF LIGHT SNOW SHOWER/FLURRY DEVELOPMENT AIDED BY THE
STRONG MOISTURE FLUX OFF LAKE MICHIGAN.
FOR DTW...SOUTHWEST WIND GUSTS AROUND 25 KNOTS SHOULD PERSIST INTO
THE EVENING. THE COLD FRONT WILL MOVE THROUGH THE TERMINAL AROUND
06Z. STRONG WESTERLY WINDS WILL DEVELOP IN THE WAKE OF THIS
FRONT...STRONGEST GUSTS APPROACHING 40 KNOTS IMMEDIATELY BEHIND THIS
FRONT 07Z-09Z. THE WINDS GUSTS WILL SUBSIDE RATHER DRAMATICALLY
AFTER SUNRISE SUNDAY.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE WESTERLY WIND GUSTS WILL EXCEED CROSSWIND
THRESHOLDS OVERNIGHT.
* MEDIUM CONFIDENCE OF CEILINGS BELOW 5000 FT TONIGHT.
&&
.PREV DISCUSSION...ISSUED 335 PM EST SAT JAN 19 2013
SHORT TERM...TONIGHT
THE MID LEVEL SHORT WAVE NOW OVER NRN MINNESOTA WILL ROTATE ACROSS
NRN AND CNTL LOWER MI TONIGHT...DEVELOPING A NEGATIVE TILT AS IT
LIFTS EAST OF LAKE HURON TOWARD DAYBREAK SUNDAY. IN RESPONSE...THE
1000MB SFC LOW NOW OVER WRN LAKE SUPERIOR WILL TRACK ALMOST DUE EAST
AND RAPIDLY DEEPEN TONIGHT /AROUND 982MB BY THE TIME IT REACHES NRN
QUEBEC SUN MORNING/. THIS WILL ALLOW THE ARCTIC COLD FRONT NOW
DRAPED ACROSS CNTRL MN AND THE DAKOTAS TO TRACK ACROSS SE MI
OVERNIGHT. AFTER RELATIVELY BALMY CONDITIONS THIS AFTERNOON...THE
ONSET OF ARCTIC AIR WILL ALLOW TEMPS TO PLUMMET INTO THE UPPER
TEENS/LOW 20S BY DAYBREAK SUN. WIND CHILL READINGS WILL BE DOWN INTO
THE SINGLE DIGITS. POST FRONTAL WIND GUSTS COULD GET QUITE STRONG
OVERNIGHT. WHILE THERE WILL BE A GOOD PRESSURE RISE/FALL COUPLET
TRAVERSING LOWER MI TONIGHT...THE STRONGEST ISALLOBARIC WINDS WILL
BE ACROSS NRN LAKE HURON. BOTH NAM AND GFS MODEL SOUNDINGS HOWEVER
INDICATE A RAPID DESTABILIZATION IN THE SFC-850MB LAYER BETWEEN 05Z
AND 09Z AS 850MB TEMPS DROP TO THE NEGATIVE TEENS. A POST FRONTAL
REGION OF STRONG SUBSIDENCE/ISENTROPIC DESCENT IS ALSO EXPECTED
OVERNIGHT. THESE FACTORS ALONG WITH MODELS SHOWING WINDS IN THE
1K-4K FT RANGE OF 45-50 KNOTS THROUGH THE NIGHT LENDS ENOUGH SUPPORT
TO THE POSSIBILITY OF WIND GUSTS UP TO 45 MPH TO ISSUE A WIND
ADVISORY OVERNIGHT FOR THE ENTIRE CWA...EVEN THOUGH DURATION OF THE
STRONGEST WIND GUSTS IS LIKELY TO BE BRIEF.
WHILE A BROAD REGION OF 295K ISENTROPIC ASCENT HAS BEEN MAINTAINING
SOME RETURNS ON RADAR THROUGH THE DAY...THERE HAVE JUST BEEN A FEW
REPORTS OF BRIEF LIGHT RAIN SHOWERS ACROSS THE NORTHERN SECTIONS OF
THE FORECAST AREA. THIS REGION OF ASCENT WILL PERSIST /AND EVEN
STRENGTHEN/ DURING THE EVENING. THE BETTER CHANCES FOR SOME PRECIP
WILL BE LATER THIS EVENING THOUGH AS LARGE SCALE DYNAMICS INCREASE
DUE TO A NARROW RIBBON OF POSITIVE VORTICITY ADVECTION ADVANCING
EASTWARD WITH THE MID LEVEL SHORT WAVE. GIVEN TEMPS HAVE WARMED WELL
INTO THE 40S OVER MOST OF THE FORECAST AREA...AND TAKING INTO
CONSIDERATION RECENT MODEL SOUNDINGS WHICH SHOW A FAIRLY DEEP WARM
LAYER THROUGH AT LEAST 3Z...ANY PRECIP WHICH OCCURS THIS EVENING
WILL MOST LIKELY BE ALL RAIN. STRONG SUBSIDENCE WILL OVERTAKE THE
AREA AFTER MIDNIGHT BY WHICH TIME MODEL SOUNDINGS SHOW RAPID LOW
LEVEL COOLING. SO THE PERIOD OF ANY SNOW TONIGHT WILL BE BRIEF.
LONG TERM... SUNDAY THROUGH SATURDAY
AFTER GETTING UNDERWAY IN ERNEST DURING THE NIGHT, ARCTIC COLD
ADVECTION WILL CONTINUE THROUGH SUNDAY ON GUSTY NORTHWEST WIND. THIS
WILL MAKE WIND CHILL THE MOST NOTABLE ASPECT OF CONDITIONS DURING
THE DAY WITH READINGS CONFINED TO THE SINGLE DIGITS MOST LOCATIONS
EVEN WITH A COUPLE DEGREES OF REBOUND BY MID AFTERNOON. ANY UPTICK
IN TEMPERATURE/WIND CHILL WILL BE SUBJECT TO A GRADUAL EASING IN THE
WIND FIELD AND SOME BREAKS IN THE STRATOCU THAT WILL BE AFFORDED BY
STRONG LOW TO MID LEVEL SUBSIDENCE TRAILING THE FRONT.
THE OTHER MAIN CONCERN IN THE FORECAST WILL BE COVERAGE AND DURATION
OF LAKE EFFECT SNOW SHOWERS MAINLY SUNDAY NIGHT INTO MONDAY MORNING,
AT LEAST IN THE NEAR TERM. ALONG WITH PROVIDING A FEW BREAKS IN THE
CLOUDS SUNDAY AFTERNOON, THE SYNOPTIC SCALE SUBSIDENCE TRAILING THE
FRONTAL SYSTEM WILL KEEP LAKE EFFECT SNOW SHOWERS CONFINED CLOSER TO
LAKE MICHIGAN UNTIL SUNDAY NIGHT. LAKE INSTABILITY WILL OBVIOUSLY BE
EXTREME WITH WATER TEMP AROUND 5C AND 850 MB TEMP DROPPING INTO -15
TO -20C RANGE BUT UNMODIFIED INVERSION HEIGHT/EQUILIBRIUM LEVEL
(EQL) LESS THAN 5000 FEET SUGGESTS JUST SCATTERED ACTIVITY UNTIL
SUNDAY NIGHT. THAT IS WHEN THE 12Z MODEL PACKAGE IS IN GOOD
AGREEMENT WITH AN UPPER LEVEL IMPULSE PIVOTING THROUGH THE AREA JUST
SOUTH OF THE LAKE. THIS WILL SEED THE SOUTH HALF OF LAKE MICHIGAN
WITH SOME MID LEVEL MOISTURE AND RAISE CONVECTIVE DEPTH TO GO ALONG
WITH A BETTER LOW LEVEL WIND FIELD FOR FOCUSING CONVERGENT BAND
POTENTIAL. FORECAST SOUNDINGS FROM THE NAM INDICATE UNMODIFIED EQL
REACHING CLOSE TO 7000 FEET WITH LAKE INDUCED EQL CLOSER TO 10000
FEET DURING THE OVERNIGHT HOURS INTO MONDAY MORNING. THE TENDENCY
FOR BOUNDARY LAYER WIND DECOUPLING SOUTH OF THE LAKE DURING THE
NIGHT IS THEN EXPECTED TO HELP FOCUS CONVERGENT FLOW OVER SW LOWER
INTO SE MICHIGAN GENERALLY ALONG AND SOUTH OF INTERSTATE 94 WHICH
WILL LIKELY SUPPORT NUMEROUS SNOW SHOWERS IN THAT AREA IF NOT A
LEGITIMATE LAKE EFFECT SNOW BAND BY ABOUT SUNRISE MONDAY. FOR NOW,
GIVEN THE TIME RANGE, THE PLAN IS TO NUDGE THE FORECAST UP INTO
ENTRY LEVEL LIKELY CATEGORY IN THE TARGET AREA WITH A CONSERVATIVE
ACCUMULATION LESS THAN AN INCH BASED ON A FEW 100THS MODEL QPF AND
SNOW RATIO CLOSE TO 20:1 BETWEEN MIDNIGHT SUNDAY NIGHT AND NOON
MONDAY.
A NEW ROUND OF UPPER LEVEL HEIGHT FALLS, ASSOCIATED WITH THE LONG
WAVE TROUGH EVOLUTION, WILL BRING IN A REINFORCING SHOT OF ARCTIC
AIR DURING MONDAY THAT WILL RESULT IN A DOWNWARD STEP IN
TEMPERATURES. GUIDANCE MAX TEMPS IN THE TEENS LOOK GOOD FOR MONDAY
RESULTING IN WIND CHILL NEAR ZERO FOLLOWED BY SINGLE DIGIT LOWS
MONDAY NIGHT. THE LOW LEVEL THERMAL TROUGH WILL THEN BE PLANTED
FIRMLY OVER THE GREAT LAKES TUESDAY WHEN MAX TEMPS WILL STRUGGLE TO
REACH 15 AND WIND CHILL WILL REMAIN BELOW ZERO AS THE LAKES WILL BE
NO MATCH FOR MODIFYING AN AIR MASS SPORTING 850 MB TEMPS NEAR -25C.
THE LAST TIME DETROIT METRO AIRPORT REPORTED A MAX TEMP LESS THAN
15F WAS FEB 4TH 2009.
THERE COULD ALSO BE A REPEAT PERFORMANCE OF LAKE EFFECT SNOW OVER
SOUTH SECTIONS OF THE REGION MONDAY NIGHT INTO TUESDAY MORNING BUT
THE DEARTH OF MOISTURE IN THE PATTERN BY THEN DOES NOT SUPPORT MORE
THAN A HIGHER CHANCE OF SNOW SHOWERS FOR NOW. ALSO, THE SURFACE
TROUGH OVER MID LAKE HURON MAINTAINS ANY MEANINGFUL SNOW SHOWERS
WELL OUT OVER THE OPEN WATERS FROM THE THUMB THROUGH WEDNESDAY. THE
NEXT BEST CHANCE FOR ACCUMULATING SNOW OUTSIDE OF LAKE EFFECT WILL
BE WITH THE SYSTEM ADVERTISED FOR THE END OF THE WEEK. THE LATEST
GLOBAL MODEL SOLUTIONS INDICATE NORTH PACIFIC JET ENERGY PLOWING
THROUGH THE WEST COAST RIDGE RESULTING IN A LOW PRESSURE SYSTEM
TRAVELING THROUGH THE SOUTHERN GREAT LAKES THURSDAY NIGHT INTO
FRIDAY. THIS TRACK IS FAVORABLE FOR RESPECTABLE SNOW ACCUMULATION IN
OUR AREA, OF COURSE SUBJECT TO ADJUSTMENTS IN UPCOMING FORECAST
CYCLES.
MARINE...
ARCTIC AIR IS NOW POISED TO TRACK ACROSS THE LAKES TONIGHT IN THE
WAKE OF RAPIDLY DEEPENING LOW PRESSURE. THE RESULT OF THIS ARCTIC
AIR INFILTRATING THE LAKES AND INTENSIFICATION OF THE PRESSURE
GRADIENT LEADS TO A HIGH CONFIDENCE GALE EVENT ACROSS THE LAKES
TONIGHT INTO AT LEAST SUNDAY MORNING. THERE IS ACTUALLY THE
POSSIBILITY OF SOME STORM FORCE GUSTS OVER THE OPEN WATERS OF LAKE
HURON LATE TONIGHT. GIVEN THE LOW CONFIDENCE OF THIS SCENARIO...NO
STORM WARNINGS WILL BE ISSUED AT THIS TIME. HIGH END GALE FORCE
WINDS AND ARCTIC AIR WILL LEAD TO SIGNIFICANT FREEZING SPRAY ON LAKE
HURON.
THE WINDS WILL SLOWLY WEAKEN LATE SUNDAY INTO EARLY NEXT WEEK. THE
ARCTIC AIR WILL HOWEVER REMAIN IN PLACE ACROSS THE GREAT LAKES
THROUGH THE END OF THE WEEK. THERE WILL THEREFORE BE A POSSIBILITY
OF LAKE EFFECT SNOW SQUALLS FROM TIME TO TIME FOR THE NEXT SEVERAL
DAYS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...FROM MIDNIGHT SUNDAY TO 6 AM SUNDAY.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363...UNTIL 4 PM SUNDAY.
HEAVY FREEZING SPRAY WARNING...LHZ361-LHZ362...FROM 1 AM SUNDAY TO
4 PM SUNDAY.
HEAVY FREEZING SPRAY WARNING...LHZ363-LHZ441-LHZ462-LHZ463-
LHZ464...FROM 3 AM SUNDAY TO 4 PM SUNDAY.
GALE WARNING...SAGINAW BAY...UNTIL 11 AM SUNDAY.
HEAVY FREEZING SPRAY WARNING...LHZ421-LHZ442-LHZ443...FROM 3 AM
SUNDAY TO 11 AM SUNDAY.
GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON...FROM 11 PM SATURDAY TO 11 AM SUNDAY.
GALE WARNING...LHZ462-LHZ463-LHZ464...FROM 11 PM SATURDAY TO 4 PM
SUNDAY.
LAKE ST CLAIR...
GALE WARNING...FROM 11 PM SATURDAY TO 7 AM SUNDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...FROM 11 PM SATURDAY TO 7 AM SUNDAY.
SMALL CRAFT ADVISORY...UNTIL 11 PM SATURDAY.
&&
AVIATION.....MR
SHORT TERM...SC
LONG TERM....BT
MARINE.......SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jan 19, 3:45 PM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EST SAT JAN 19 2013
MIZ047>049-053>055-060>063-068>070-075-076-082-083-200930-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
345 PM EST SAT JAN 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.
.DAY ONE... TONIGHT
A WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN TONIGHT
FROM MIDNIGHT TO 600 AM. PLEASE SEE THE LATEST FORECASTS AND
ADVISORY STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-200930-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
345 PM EST SAT JAN 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
LAKE HURON AND LAKE ST CLAIR.
.DAY ONE... TONIGHT
A GALE WARNING IS IN EFFECT TONIGHT FOR ALL MARINE AREAS AND A
FREEZING SPRAY WARNING IS IN EFFECT FOR SAGINAW BAY AND ALL OF LAKE
HURON. PLEASE REFER TO THE LATEST MARINE FORECASTS AND STATEMENTS
FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GALE AND FREEZING SPRAY WARNINGS CONTINUE INTO SUNDAY FOR LAKE
HURON. REFER TO THE LATEST MARINE FORECASTS AND STATEMENTS FOR MORE
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
High Wind, Huron
- When
- January 19, 11:00 PM EST to January 20, 5:00 AM EST
- Where
- Huron forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $1.0 million
- Reported by
- ASOS
- Coordinates
- 43.910, -82.855 (the zone’s center; the record gives no point)
High Wind, Tuscola
- When
- January 19, 11:00 PM EST to January 20, 5:00 AM EST
- Where
- Tuscola forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $1.0 million
- Reported by
- ASOS
- Coordinates
- 43.491, -83.440 (the zone’s center; the record gives no point)
High Wind, Sanilac
- When
- January 19, 11:00 PM EST to January 20, 5:00 AM EST
- Where
- Sanilac forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $750,000
- Reported by
- ASOS
- Coordinates
- 43.443, -82.646 (the zone’s center; the record gives no point)
High Wind, Shiawassee
- When
- January 19, 11:00 PM EST to January 20, 5:00 AM EST
- Where
- Shiawassee forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $750,000
- Reported by
- ASOS
- Coordinates
- 42.954, -84.147 (the zone’s center; the record gives no point)
High Wind, Genesee
- When
- January 19, 11:00 PM EST to January 20, 5:00 AM EST
- Where
- Genesee forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $1.0 million
- Reported by
- ASOS
- Coordinates
- 43.022, -83.707 (the zone’s center; the record gives no point)
High Wind, Lapeer
- When
- January 19, 11:00 PM EST to January 20, 5:00 AM EST
- Where
- Lapeer forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $750,000
- Reported by
- ASOS
- Coordinates
- 43.090, -83.222 (the zone’s center; the record gives no point)
High Wind, St. Clair
- When
- January 19, 11:00 PM EST to January 20, 5:00 AM EST
- Where
- St. Clair forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $1.0 million
- Reported by
- ASOS
- Coordinates
- 42.931, -82.664 (the zone’s center; the record gives no point)
High Wind, Livingston
- When
- January 19, 11:00 PM EST to January 20, 5:00 AM EST
- Where
- Livingston forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $750,000
- Reported by
- ASOS
- Coordinates
- 42.603, -83.911 (the zone’s center; the record gives no point)
High Wind, Oakland
- When
- January 19, 11:00 PM EST to January 20, 5:00 AM EST
- Where
- Oakland forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $1.5 million
- Reported by
- ASOS
- Coordinates
- 42.660, -83.386 (the zone’s center; the record gives no point)
High Wind, Macomb
- When
- January 19, 11:00 PM EST to January 20, 5:00 AM EST
- Where
- Macomb forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $1.5 million
- Reported by
- ASOS
- Coordinates
- 42.673, -82.910 (the zone’s center; the record gives no point)
High Wind, Washtenaw
- When
- January 19, 11:00 PM EST to January 20, 5:00 AM EST
- Where
- Washtenaw forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $750,000
- Reported by
- ASOS
- Coordinates
- 42.253, -83.839 (the zone’s center; the record gives no point)
High Wind, Wayne
- When
- January 19, 11:00 PM EST to January 20, 5:00 AM EST
- Where
- Wayne forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $2.0 million
- Reported by
- ASOS
- Coordinates
- 42.285, -83.261 (the zone’s center; the record gives no point)
High Wind, Lenawee
- When
- January 19, 11:00 PM EST to January 20, 5:00 AM EST
- Where
- Lenawee forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $500,000
- Reported by
- ASOS
- Coordinates
- 41.895, -84.066 (the zone’s center; the record gives no point)
High Wind, Monroe
- When
- January 19, 11:00 PM EST to January 20, 5:00 AM EST
- Where
- Monroe forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $750,000
- Reported by
- ASOS
- Coordinates
- 41.921, -83.494 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in South Atlantic Coastal Waters, January 19, 20131 death · 1 event
- Dense Fog in California, January 19 to 22, 2013$1.0 million · 16 events
- Strong Wind in Wisconsin, January 19 to 20, 2013$75,000 · 15 events
- High Wind in Wisconsin, January 19, 2013$75,000 · 50 kt wind · 5 events
- Extreme Cold and Lake-Effect Snow in Michigan, January 19 to 23, 201325 events
- Blizzard in North Dakota, January 19, 201313 events
- High Wind in North Dakota, January 19, 20139 events
- Blizzard in Minnesota, January 19, 20138 events
- High Wind in North Dakota, January 19, 20135 events
- Winter Storm in Michigan, January 19 to 20, 20134 events
- Blizzard in North Dakota, January 19, 20133 events
- Blizzard and High Wind in Alaska, January 19 to 20, 201358 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 423678, 423680, 423681, 423682, 423683, 423684, 423685, 423686, 423687, 423688, 423689, 423690, 423691, 423692.